MAUDE Adverse Event Report: SYNTHES GMBH 2.5MM PERCUTANEOUS WIRE GUIDE F/5.0MM LCKNG SCREWS; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.5MM PERCUTANEOUS WIRE GUIDE F/5.0MM LCKNG SCREWS; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 324.215
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure on (b)(6) 2020, the hexagonal pin wrench did not fit and engaged to the percutaneous guides for both the drill and the guidewire.Once these percutaneous guides are screwed into the plate one need the pin wrench to disengage the percutaneous guides off the plate and the current hexagonal pin wrench in the set, does not fit in the hole to do this.There was a longer operative time due to not having correct instrument for the use of the set.Procedure was successfully completed.No further information available.Concomitant devices reported: 4.0mm hex key (part # 03.120.029, lot # unknown, quantity 1), 4.3mm percutaneous threaded drill guide (part # 324.203, lot # unknown, quantity 1).This report is for one (1) 2.5mm percutaneous wire guide f/5.0mm lckng screws.This is report 2 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The hexagonal pin wrench was reported to not fit the instruments that it was supposed to.The pin wrench is altered so that it can be used.

Brand Name
2.5MM PERCUTANEOUS WIRE GUIDE F/5.0MM LCKNG SCREWS
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10938382
Report Number8030965-2020-09355
Device Sequence Number558381
Product Code FZX
UDI-Device Identifier07611819915367
UDI-Public(01)07611819915367
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL GUIDE Ø4.3 PERCUT; HEX-PIN WRENCH ÿ4 W/BALL TIP; DRILL GUIDE Ø4.3 PERCUT; HEX-PIN WRENCH ÿ4 W/BALL TIP